Is it safe to give a toddler Benadryl after children's hylands cough & cold nighttime?
Question posted by Tinarozycki on 29 Aug 2013
Last updated on 30 September 2019 by Herblovingmom
I can't tell you absolutely that it is safe, however, as of this day, there are no known drug interactions with homeopathic treatments. You need to be extremely careful when mixing two meds or giving one within a time frame shorter than recommended for other meds to clear from the system.
For example, if you combine two allergy meds together like Zyrtec (also known as cetirizine as a generic) one with dextromethorphan, it can depress the central nervous system.
Combining two medicines that have a similar or the same side effect, is not usually an issue. The risk would be two with the SAME ACTIVE INGREDIENT. That can cause an overdose. I would suggest asking your pediatrician on the next visit what he/she would suggest you use in your particular situation. If there's a nagging cough that now OTC meds for cough will quiet, what can be used along with (whatever your first medicine is here) to address the cough?
**I am not a doctor and I do not have a medical background. Just a concerned parent learning by actively pursuing good health.
No both cause sleepiness.
- Benadryl uses and safety info
- Benadryl information for Healthcare Professionals (includes dosage details)
- Side effects of Benadryl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.